Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
149 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Bleeding from right nostril of a body builder

I ve recently been body building, and I do take supplements such as an increase in arginine and glutamine. I take tons of protein in a day ( Pro Complex if you want to see the Nutrition Facts ). However I am in Indiana, and the weather is changing. I do take a nitric oxide supplement before working out. But I know Arginine does help with blood circulation. The concern here is, my head sometimes throbs when I m doing any heavy weight, and I have gotten two bloody noses while lifting. Now it could just be the crazy wheather here in Indiana.But it is bleeding through the right nostril which is the scary part. Could my supplements be doing this, or more then likely just the wheather change from winter to spring?
Sat, 27 Aug 2011
Report Abuse
Question is related to
Medical Topics ,   ,   ,  
General & Family Physician 's  Response
hello, welcome to HCM. It is due to combined effect of arginine and weather change. Arginine increases blood circulation by increasing the NO. In spring the air becomes little dry and as temerature increases nasal bleeding can occur. You could also be suffering from hypertention. You must consult a doctor to get yourself evaluated. Wish you good health.
I find this answer helpful
General & Family Physician Dr. CS Narayan's  Response
Hello - Welcome to Healthcaremagic.
Quite visibly, the bleeding in your nostril is due to your excessive arginine intake.
Arginine liberates NO (Nitric oxide) - a vasodilator, powerful at that causing your vessels to dilate in order that your muscles receive more blood flow. Too much is too bad. Check the dose with your family physician. Never go with the dose indicated on the box- doses vary greatly with the individual and has to finalised only with a licensed doctor.
Weather, my friend is a minor possibility in your case as compared to general condition.

Thanks,
I find this answer helpful
  User's Response
Hi
Welcome to Healthcare Magic Forum
Bleding from nostril can be due to extreme heat or cold climacteric condition, variation of temperature. It can be due to allergic condition. It can be due to high rise of blood pressure. Rapture of nasal polyp or growth can cause bleeding from nose. But as you are telling the climate is changing frequently that can be a cause. check your blood pressure and consult to ENT for detail evaluation.
Thank you
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been experiencing a numb sensation in just my right nostril. There is no stuffiness, or sneezing. In fact my breathing passage seems very...

Recent questions on  Arginine

doctor1 MD

My wife and I decided to start trying for a baby. I can not find any research on males side of things. I am most worried about the meds I am on....

doctor1 MD

Responding to the question about taking l-arginine and feeling like stuck n the chest. Five days ago the same thing happened to me while taking...

doctor1 MD

Hi DOC, Please find attached growth scan report attached. Also find the prescription made by our doc for baby weight(item 1 &2) and Amino fluids...

doctor1 MD

Hello doctor, I had asked you few questions last month regarding fetal measurements, Blood report (B12, ESR) etc. I now have some concerns I want...

doctor1 MD

Hi, I'm a healthy, VERY active 28 yr old male....I body build, 6 foot 210 lbs and I'm a nurse, and frankly i'm tired of self-diagnosing myself--i...

doctor1 MD

hi , i am 40 yr old male .was diagnosed diabetic 8yrs back. recently have been put on insulin (lantus) and oral medication. i on Bp medication (...

doctor1 MD

I am 72 yrs. old and have been suffering from ED for many years. I recently came across a health recipe of the supplements L- arginine and -l -...